# SDR CA980908043

- Difficulty date: August 18, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Grumav TBM3AIRTRD
- Engine: Wright R260020
- Propeller: Hamstd 23E50
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Failed
- Location: Engine Bay
- Stage of operation: CR
- Nature of condition: B, E, R
- Precautionary procedure: B, E

## Discrepancy

(CAN) ON A ROUTINE FLIGHT AT 1,500 FEET, THE ENGINE BACKFIRED TWICE, FOLLOWED BY SMOKE AND FLAME FROM THE LEFT SIDE OF THE ENGINE.  THIS WAS IMMEDIATELY FOLLOWED BY A COMPLETE POWER LOSS OF THE ENGINE.  THE PILOT CARRIED OUT A FORCED LANDING IN A WOODED AREA.  THE ENGINE HAS BEEN REMOVED FROM THE AIRCRAFT.  A MORE DETAILED REPORT WILL FOLLOW THE INVESTIGATION.
